MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-41ST-1
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer returned the device for evaluation and repair of the device cup not opening or closing observed upon inspection.There is no patient involvement as there no procedure taking place on that day and no harm reported to any patient.The device was used in approximately two or three cases.Upon evaluation of the returned device, it was observed that there is foreign material adhering to the arms of the cup of the device, which is the linkage mechanism at the distal end.This medwatch is being submitted for the presence of foreign material in the device as observed during device evaluation.At the facility, cleaning of the device is performed with sakura seiki¿s ultrasonic or reduced pressure boiling.Sterilization done by autoclave.
 
Additional Manufacturer Narrative
Customer returned four devices (different lots) with the same issue of cups not opening occurring on the same day or within one day.These devices are captured in medwatches with patient identifiers (b)(6) (k0319 0464), (b)(6) (k0309 0444), (b)(6) (k9z10 0381), and (b)(6) (k9902 0353).This medwatch is for patient identifier (b)(6).The device is returned and an evaluation completed for it.The user¿s complaint was confirmed.Upon inspection of the device, it was observed that there is foreign material adhering to the arms of the cup of the device, which is the linkage mechanism at the distal end.The cup remained close and did not open when the slider was operated.Ultrasonic cleaning of the forceps tip did not remove the foreign material and did not open the cup.After inserting tweezers into the gap of the cup to open it, applying lubricant, the cup could be opened and closed.There was no abnormality such as buckling in insertion portion.There were also no abnormalities observed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it was confirmed that the cups do not open and close because foreign material was adhered to the linkage mechanism.It is likely that the adhesion of foreign matter is due to insufficient cleaning, however, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.¿ ¿the reprocessing procedures described in this manual should be completed the same day the instrument has been used.If reprocessing is delayed, residual organic debris will solidify, and it may be difficult to effectively reprocess the instrument.¿ ¿lubrication: 1.Immerse the insertion portion in the lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the cups two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry.¿ this supplemental report includes information added to g2.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15277842
Report Number9614641-2022-00184
Device Sequence Number6478507
Product Code NWW
UDI-Device Identifier04953170048708
UDI-Public04953170048708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-41ST-1
Device Lot NumberK0309 0444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown